Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Reflection of waves from varying media

Author: C. O. Hines
Journal: Quart. Appl. Math. 11 (1953), 9-31
MSC: Primary 36.0X
DOI: https://doi.org/10.1090/qam/54130
MathSciNet review: 54130
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Formulae are found for the coefficient of reflection from varying media of a type encountered in physics. These are applied approximately for some general classes of media, and exactly for some specific cases. Many media which would normally be expected to be highly reflecting are shown to be completely transparent to certain waves at least and, in some cases, to a whole spectrum of waves. The results are considered both for electromagnetic (or other classical) waves and for mass waves.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 36.0X

Retrieve articles in all journals with MSC: 36.0X

Additional Information

DOI: https://doi.org/10.1090/qam/54130
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society